Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 14, 2008, 2:52 PM MST. It took effect at Jan 15, 2008, 5:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2008, 2:52 PM MST (21:52 UTC)
- In effect from
- Jan 15, 2008, 5:00 AM MST
- Expired
- Jan 15, 2008, 2:33 PM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 142152 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 252 PM MST MON JAN 14 2008 ...PACIFIC COLD FRONT TO BRING STRONG GUSTY WINDS TUESDAY... .A STRONG PACIFIC COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TUESDAY. WEST WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AS THE COLD FRONT MOVES THROUGH THE BURLEY AREA NEAR SUNRISE TUESDAY MORNING. WINDS WILL SPREAD UP THE VALLEY TO THE POCATELLO AREA BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. IDZ017-021-151200- /O.NEW.KPIH.WI.Y.0002.080115T1200Z-080115T2300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 252 PM MST MON JAN 14 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. A STRONG PACIFIC COLD FRONT WILL BRING WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH|TO PORTIONS OF THE UPPER SNAKE RIVER VALLEY FROM BURLEY TO POCATELLO TUESDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KPIH 142210 NPWPIH URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE POCATELLO ID 309 PM MST MON JAN 14 2008 ...PACIFIC COLD FRONT TO BRING STRONG GUSTY WINDS TUESDAY... .A STRONG PACIFIC COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TUESDAY. WEST WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AS THE COLD FRONT MOVES THROUGH THE BURLEY AREA NEAR SUNRISE TUESDAY MORNING. WINDS WILL SPREAD UP THE VALLEY TO THE POCATELLO AREA BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. IDZ017-021-151230- /O.NEW.KPIH.WI.Y.0002.080115T1200Z-080115T2300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 309 PM MST MON JAN 14 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. A STRONG PACIFIC COLD FRONT WILL BRING WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH|TO PORTIONS OF THE UPPER SNAKE RIVER VALLEY FROM BURLEY TO POCATELLO TUESDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 142230 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 322 PM MST MON JAN 14 2008 ...PACIFIC COLD FRONT TO BRING STRONG GUSTY WINDS TUESDAY... .A STRONG PACIFIC COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TUESDAY. WEST WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AS THE COLD FRONT MOVES THROUGH THE BURLEY AREA NEAR SUNRISE TUESDAY MORNING. WINDS WILL SPREAD UP THE VALLEY TO THE POCATELLO AREA BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. IDZ017-021-151300- /O.COR.KPIH.WI.Y.0002.080115T1200Z-080115T2300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 322 PM MST MON JAN 14 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. A STRONG PACIFIC COLD FRONT WILL BRING WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO PORTIONS OF THE UPPER SNAKE RIVER VALLEY FROM BURLEY TO POCATELLO TUESDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 151000 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 300 AM MST TUE JAN 15 2008 ...PACIFIC COLD FRONT TO BRING STRONG GUSTY WINDS TUESDAY... .A STRONG PACIFIC COLD FRONT WILL BRING VERY WINDY CONDITIONS TO THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN TUESDAY. WEST WIND 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AS THE COLD FRONT MOVES THROUGH THE BURLEY AREA NEAR SUNRISE TUESDAY MORNING. WINDS WILL SPREAD UP THE VALLEY TO THE POCATELLO AREA BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. IDZ017-021-152200- /O.CON.KPIH.WI.Y.0002.080115T1200Z-080115T2300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 300 AM MST TUE JAN 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. A STRONG PACIFIC COLD FRONT WILL BRING WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO PORTIONS OF THE UPPER SNAKE RIVER VALLEY FROM BURLEY TO POCATELLO TODAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 152133 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 233 PM MST TUE JAN 15 2008 IDZ017-021-152245- /O.CAN.KPIH.WI.Y.0002.000000T0000Z-080115T2300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 233 PM MST TUE JAN 15 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. AT 230 PM MST WINDS WERE MOSTLY FROM THE WEST AT 20 TO 30 MPH AND GUSTY. WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 14, 2:34 PM MST, 18 minutes earlier.
Area forecast discussion, Jan 14, 2:34 PM MST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MST MON JAN 14 2008 .SHORT TERM...SHORT WAVE DISTURBANCE NEAR 135W WILL CROSS SOUTHEAST IDAHO TUESDAY MORNING. ASSOCIATED SURFACE COLD FRONT REACHES THE CENTRAL MOUNTAINS ABOUT 12Z AND BY 18Z MOVES COMPLETELY THROUGH SOUTHEAST IDAHO. NAM12 INDICATES SURFACE LOW PRESSURE DEVELOPS IN WEST CENTRAL WYOMING MID DAY AND THAT SHOULD BE FAVORABLE FOR WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. NAM12 DOES INDICATE 40KTS IN THE BOUNDARY LAYER IN THE VICINITY OF POMERELLE SKI AREA. THEREFORE EXPECT WINDY CONDITIONS ACROSS CASSIA COUNTY WITH AREAS OF BLOWING AND DRIFTING SNOW. A WIND ADVISORY WILL BE ISSUED FOR AREAS FROM BURLEY TO POCATELLO ALL THOUGH POCATELLO MAY BE MARGINAL. MOISTURE IS LIMITED...EXPECT ONLY AN INCH OR TWO IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS...SCATTERED SHOWERS WITH LITTLE ACCUMULATION IN THE VALLEYS. STRATUS SHOULD REDEVELOP IN THE UPPER VALLEY TONIGHT...ALTHOUGH SOME OF THE LOW LEVEL MOISTURE MOVED DOWN VALLEY TODAY WITH EASTERLY SURFACE WINDS. STRATUS THAT REFORMS TONIGHT SHOULD SCOUR OUT WITH FRONTAL PASSAGE TUESDAY. WEDNESDAY MORNING LOWS DEPEND HEAVILY ON CLOUD COVER. MODELS INDICATE PLENTY OF COLD AIR ADVECTION IN NORTH FLOW ON DOWN STREAM SIDE OF BUILDING RIDGE IN THE EASTERN PACIFIC....CLOSE TO 25F OF COOLING. THAT COULD BE ENOUGH TO PUT STANLEY NEAR 30F BELOW ZERO AND PORTIONS OF THE UPPER SNAKE VALLEY 5 TO 10 BELOW ZERO. EXPECT NORTH WINDS AROUND 10 MPH OVERNIGHT AND WEDNESDAY MORNING IN THE ARCO DESERT AREA AND EXIT OF THE BIG AND LITTLE LOST RIVER VALLEYS. THEREFORE HAVE ISSUED A WIND CHILL WATCH FOR THAT AREA. CLOUD COVER AND A FEW MOUNTAIN SNOW SHOWERS ALONG THE WYOMING BORDER SHOULD LIMIT MORNING TEMPERATURES ON THE EAST SIDE OF FORECAST AREA. RS .LONG TERM...THU THROUGH NEXT MON NIGHT. LONGWAVE PROGS INDICATE THAT HIGH PRESSURE IN THE EASTERN PACIFIC WILL INTENSIFY THROUGH SAT AND THE RIDGE-TROUGH PATTERN WILL AMPLIFY. ON SUN...THE UPPER LEVEL HIGH STARTS RETROGRADE MOVEMENT AND LOW CENTERED OVER BAFFIN ISLAND DOMINATES THE LONGWAVE PATTERN ALL THE WAY INTO THE WESTERN STATES INCLUDING THE GEM STATE. THE EXTENDED PERIOD OF NORTHERLY FLOW SHOULD KEEP IT QUITE COLD AND FAIRLY DRY WITH LITTLE MOISTURE TO WORK WITH. THIS IS SEEN IN GUIDANCE WITH COLDER THAN NORMAL HIGHS AND LOWS...WARMING SLIGHTLY AS THE DAYS PROGRESS WITH NEARLY CLEAR SKIES ALOFT. AS THE CYCLONIC CURVATURE STARTS TO DOMINATE...WOULD EXPECT POPS TO INCREASE. FOR THE DETAILS...ECMWF AND OPERATIONAL GFS ARE IN AGREEMENT THROUGH FRI NIGHT...THEN BEGIN TO DIVERGE WITH HANDLING OF ONE SHORTWAVE WHICH IS RIDING DOWN THE LONGWAVE RIDGE. GFS BRINGS IT RIGHT OVERHEAD SAT NIGHT...ECMWF IS 12 HOURS SLOWER WITH LOW OVERHEAD ON SUN AFTERNOON. AFTERWARDS...GFS AND ECMWF START AGREEING AGAIN WITH THE UPPER LEVEL LOW STALLING OUT OVER THE WESTERN STATES AND REMAINING QUASISTATIONARY OVER NORTHERN CALIFORNIA AND NORTHERN NEVADA. THIS PUTS AN AREA OF UPPER LEVEL DIFFLUENCE VERY CLOSE TO THE FORECAST AREA...SO WOULD EXPECT PRECIPITATION TO BE BEST AT THE TAIL END FOR THIS PERIOD. THIS IS BROUGHT OUT IN THE LATEST GFSX MOS GUIDANCE WITH MID- TO HIGH CHANCE POPS DEVELOPING ON SUN AFTERNOON/EVE. MESSICK && .AVIATION...TONIGHT SHOULD BE LAST DAY OF STRATUS AND FOG HAMPERING AIRDROME OPERATIONS. INCOMING FRONT SHOULD BRING ENOUGH WIND DURING THE VERY LATE NIGHT HOURS TONIGHT TO MIX OUT THE MOIST BOUNDARY LAYER THAT HAS PLAGUED THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN FOR THE LAST THREE DAYS. WACHTER WIND STUDY SUGGESTS NEAR HIGH WIND WARNING WINDS EVEN AT 15/12Z TUE MORNING. VERY LITTLE MOISTURE WITH THIS FRONT SO SHOWER ACTIVITY LIMITED TO VICINITY REMARKS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 5 AM TO 4 PM MST TUESDAY FOR IDZ017-021. WIND CHILL WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR IDZ019-020-032. &&
Hazardous weather outlook, Jan 14, 3:05 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 305 AM MST MON JAN 14 2008 IDZ017>025-031-032-151015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 305 AM MST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MAIN CONCERN TODAY IS ICY PATCHES ON AREA ROADS FROM MORNING FOG AND ISOLATED AREAS OF FREEZING DRIZZLE IN THE SNAKE RIVER PLAIN. TRAVELERS ARE URGED TO USE CAUTION WHILE DRIVING TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK WEATHER SYSTEM WILL TRACK THRU THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS ON TUESDAY BRINGING LIGHT SNOW TO THOSE AREAS AND BREEZY WINDS TO THE UPPER SNAKE PLAIN. A STRONG HIGH PRESSURE RIDGE BUILDS OFF THE WEST COAST ON WEDNESDAY WHICH WILL KEEP EASTERN IDAHO IN COLD NORTHERLY FLOW THRU FRIDAY. WEAK UPPER LEVEL TROUGHS MOVING IN THIS FLOW WILL SKIRT THE CONTINENTAL DIVIDE AND WY/ID BORDER ON THURS/FRI/SUN WITH ISOLATED LIGHT SNOWSHOWERS WHILE REST OF REGION REMAINS DRY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:02 PM MST | Wind Chill Watch | PIH | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.